Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 3, 2012, 4:47 PM EDT for Delaware County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 4:47 PM EDT (20:47 UTC)
- Expired
- Aug 3, 2012, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
County Delaware County, NY
The radar
The Albany radar (KENX), 61 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
474
WWUS81 KBGM 032047
SPSBGM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 PM EDT FRI AUG 3 2012
NYZ057-032115-
DELAWARE NY-
447 PM EDT FRI AUG 3 2012
...STRONG SLOW MOVING THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE
COUNTY...
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR BOVINA CENTER...AND MOVING EAST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEW KINGSTON AND HALCOTTSVILLE AT 515 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4221 7453 4218 7448 4214 7449 4214 7453
4211 7456 4209 7462 4216 7486 4234 7481
4232 7445
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:09 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 3, 4:09 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 409 PM EDT FRI AUG 3 2012 .SYNOPSIS... A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE AREA THIS EVENING...ACCOMPANIED BY A SMALL CHANCE FOR THUNDERSTORMS THROUGH EARLY EVENING. MAINLY DRY HOT WEATHER WILL RETURN ON SATURDAY. A STRONGER COLD FRONT WILL BRING A BETTER CHANCE OF THUNDERSTORMS ON SUNDAY... FOLLOWED BY COOLER DRY WEATHER ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... 4 PM UPDATE...MAINLY SKC ACRS THWEBGM FCST AREA WITH XCPTN OF SOME MID/HI CLD ACRS THE FINGER LAKES AND FAR SE ZONES. WSR-88D SHOWS A WEAK E-W BNDRY BNDRY FROM SRN SCHUYLER/TOMKINS ACRS NRN BROOME INTO SRN CHENANGO CNTY. HOWEVER...TD'S ARE LOWEST ACRS THE SRN TIER AND ANY LOW LVL CONVERGENCE WILL BE WEAK DUE TO THE LGT WINDS VCNTY OF THE BNDRY. LACK OF UPR DYNAMICS AND LOW LVL CIN CONTINUE TO IMPEDE DVLPMNT. GIVEN THESE TRENDS...WE LOWERED POPS TO SLGT CHC FOR LATE THIS AFTN/EVNG AND LOWERED SKY CVR. PREV BLO... 2 PM UPDATE...NOT MUCH GOING ON ATTM ON RADAR AND WITH A BIT OF A MID LEVEL CAP BETWEEN H8 AND H9 MB....A LOT OF US ARE NOT EVEN SEEING A CU FIELD FORM. THE EXCEPTION IS ACROSS WESTERN NY NEAR KROC SOUTHEAST THROUGH THE FINGER LAKES. THIS AREA IS RIGHT AHEAD OF A COLD FRONT THAT IS WASHING OUT OVER CNY. THIS CU FIELD MATCHES UP QUITE WELL WITH THE NAM 12 AND LATEST HRRR WHICH CONTINUES TO SHOW ISOLATED CONVECTION DEVELOPING THROUGH 21Z ACROSS THE FINGER LAKES...THROUGH THE SOUTHERN TIER INTO NORTHERN PA. CONTINUED TO PLAY SLIGHT CHANCE POPS OVERALL THROUGH EVENING...BUT HIGHLIGHT THE AREAS MENTIONED ABOVE FOR A CHANCE OF A FEW ISOLATED STORMS. SEVERE STORMS ARE NOT EXPECTED GIVEN WEAK MID LEVEL SHEAR (0-6 KM LESS THAN 20 KTS)...BUT BRIEF GUSTY WINDS (DOWNBURSTS) A POSSIBILITY GIVEN SBCAPES IN THE 1000-2000 J/KG RANGE AND AN INVERTED V SOUNDING. WHAT CONVECTION WE SEE THIS EVENING WILL DIMINISH QUICKLY THIS EVENING. WE WILL AGAIN BE IN A RICH ENVIRONMENT SATURDAY WITH MLCAPES IN THE 1000-2000 J/KG RANGE BUT WE WILL AGAIN BE LACKING A TRIGGER. THE FRONT WHICH WILL CAUSE SOME ACTION THIS EVENING...WILL BE WASHED OUT. ANY UPPER LEVEL SUPPORT LOOKS TO STAY NORTH OF OUR CWA AS THE UPPER LEVEL FLOW BECOMES MORE SOUTHWESTERLY. CONTINUED WITH THE MENTIONED OF ISOLATED CONVECTION AS WE MAY HAVE SOME LEFTOVER BOUNDARIES FROM TODAY BUT MOST WILL REMAIN DRY. THE BIGGEST STORY SATURDAY WILL AGAIN BE HOT TEMPS WITH HIGHS WELL INTO THE 90S. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... DEEP S-SWLY FLOW WILL BECOME ESTABLISHED OVER THE REGION ON SATURDAY NIGHT AS SIGNIFICANT UPPER TROF PLOWS THROUGH THE GTLKS REGION. OVERALL...WILL FOLLOW THE NAM AND ECMWF SOLUTIONS DURING THIS TIME AS GFS LOOKS A LITTLE AGGRESSIVE IN DEVELOPING CONVECTION WELL OUT AHEAD OF THE MAIN TROF WITHOUT MUCH FORCING. THAT SAID...WILL CARRY SOME SMALL CHANCES FOR TSRA ACROSS THE SOUTHERN PART OF FCST AREA AS BEGINNINGS OF HEIGHT FALLS AND POTENTIAL FOR AN EMBEDDED MINOR WAVE COMING OUT OF PENNSYLVANIA COULD SPAWN SOME LATE NIGHT ACTIVITY AND THE 12KM NAM IS SUGGESTING SOME ACTIVITY IN CNTRL PA WORKING NORTH FROM 03Z-09Z. ON SUNDAY...DESTABILIZATION OF THE LOWER TROPOSPHERE WILL CONTINUE...MAINLY DUE TO THE INFLUX OF LOW LEVEL MOISTURE AS OPPOSED TO A LOT OF PRISTINE SOLAR HEATING HOURS. CNY/NEPA REGION SHOULD START THE DAY OFF PRETTY JUNKED UP WITH LOW LVL CLOUDINESS AS A RESULT OF WARM AND MOIST ADVECTIONS SAT NIGHT. BREAKS IN CLOUDS ARE EXPECTED LATER ON WITH OVERALL MEAN LYR CAPE VALUES RANGING IN THE 1000-1500 J/KG RANGE. WITH SUCH A DYNAMIC UPPER SYSTEM APPROACHING...THIS IS MORE THAN ENOUGH ENERGY. 0-3 KM AND 0-1 KM BULK SHEAR VALUES ARE FCST IN THE 25-30 KT RANGE IN A VERTICALLY LAMINAR FASHION. THE MODEL TRENDS CONTINUE TO SLOW THE PASSAGE OF THE ACTUAL SFC FRONT DOWN TO LATE SUNDAY NIGHT...HOWEVER REGIME OF 500 MB HEIGHT FALLS AND BEST JET DIVERGENCE ARE EXPECTED TO COINCIDE OVER CNY/NEPA DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...THE PARAMETERS SUGGEST A LINEAR CONVECTIVE MODE OF MULTICELLS AND LINES WITH WIND DAMAGE THE HIGHEST CONCERN. HEADING INTO MONDAY...THE FRONT AND UPPER TROF AXIS CLEARS THE REGION SHORTLY BEFORE 12Z WITH COOLER AND DRIER HIGH PRESSURE TO FOLLOW. HAVE REDUCED POPS ON MONDAY TO JUST THE EARLIEST FEW HOURS AROUND 12Z...AND THAT STILL MAY BE A BIT TOO MUCH WITH MOST MODEL TRENDS SUGGESTING THAT DEEP MOISTURE AND FORCING WILL BE EAST OF THE REGION. CLOUDS MAY LIMIT TEMPS A BIT ON SUNDAY...BUT STILL EXPECT TO BE WELL INTO THE 80S AFTER A PRETTY MILD AND MUGGY START TO THE DAY. IT SHOULD FEEL RATHER OPPRESSIVE WITH FCST DWPTS REACHING THE LOWER 70S ON SUNDAY...BUT WITHOUT TEMPERATURES SURGING INTO THE 90S THE DANGER FROM EXCESSIVE HEAT IS NOT ANTICIPATED. COOLER...DRIER AND MORE SEASONABLE CONDITIONS ARE FORECAST MONDAY AND GENERALLY FOLLOWED BLENDED MOS GUIDANCE TRENDS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE LINGERS OVER THE REGION THROUGH TUESDAY...WHICH WILL THEN BE FOLLOWED BY ANOTHER WEAK COLD FRONT AND BROAD UPPER TROF DRIFTING INTO THE REGION FROM WEDNESDAY THROUGH FRIDAY. THESE FEATURES WILL LIKELY ACT AS THE FOCUS FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DRIVEN BY DIURNAL INFLUENCES. THE LATEST GFS AND LAST NIGHT/S ECMWF DEFINITELY DIFFER ON SOLUTIONS FOR THIS PERIOD WITH THE ECMWF ILLUSTRATING A STRONGER TROF PASSAGE THROUGH THE EAST THURSDAY NIGHT INTO FRIDAY. HPC THINKS THIS HAS LITTLE SUPPORT WITHIN THE GENERAL ENSEMBLE FORECASTS AND WILL LEAN WITH THEIR GENTLER APPROACH. ENSEMBLE THERMAL FORECASTS AT 850 MB SHOW NO ANOMALOUS DEVIATIONS... THEREFORE WILL FOLLOW A BLEND OF HPC AND MOS GUIDANCE ON TEMPERATURES WHICH SHOULD TURN OUT TO BE FAIRLY NORMAL. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... 145 PM UPDATE... GENERALLY VFR THROUGH THE END OF THE TAF PERIOD...WITH A LOW CHANCE AT MVFR VSBYS IN CONVECTION EARLY THIS EVENING...AND AGAIN NEAR DAYBREAK DUE TO HAZE. A COLD FRONT NOW JUST OVER WESTERN NY IS IN THE PROCESS OF FALLING APART AS IT ENTERS OUR TERMINALS. WITH A RICH ENVIRONMENT AHEAD OF THIS FRONT CONVECTION CAN'T BE RULED OUT. HOWEVER WITHOUT STRONG UPPER LEVEL SUPPORT...ANYTHING THAT FORMS IS EXPECTED TO BE FAIRLY ISOLATED. EVEN THOUGH WE ARE CLOSE TO THE TIME OF INITIATION (19Z - 0Z)...COVERAGE STILL EXPECTED TO BE TOO ISOLATED TO INCLUDE IN THE TAFS. MID AND HIGH CLOUDS EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT. NEAR DAYBREAK SATURDAY MOST OF THE MODEL GUIDANCE INDICATES MVFR VSBYS IN HAZE AT ALL SITES. AGREE WITH THE PREVIOUS FORECASTER THAT THE TEMP/DEW POINT SPREAD APPEARS TO BE TOO GREAT FOR A HAZY NIGHT. IF WE WERE TO SEE HAZE KELM STILL STANDS THE BEST SHOT AND LEFT A TEMPO GROUP IN TO COVER THAT. WINDS SOUTH TO SOUTHWEST 5 TO 10 KTS THIS AFTERNOON...BECOMING L/V OR LIGHT SOUTH TONIGHT. THE GRADIENT IS A BIT STRONGER SATURDAY WHICH WILL PRODUCE SOUTH TO SOUTHWEST WINDS NEAR 10 KTS...WITH GUSTS TOWARD 20 POSSIBLE ESPECIALLY BY AFTERNOON. OUTLOOK... SAT AFTERNOON THROUGH SUN MORNING...VFR MUCH OF THE TIME. ISOLD- SCTD LATE AFTN/EARLY EVE TSRA PSBL...WITH BRIEF RESTRICTIONS. ALSO MVFR VSBYS POSSIBLE SUN AM DUE TO HAZE. SUNDAY AFTERNOON THROUGH SUNDAY EVENING...A COLD FRONT PASSING THROUGH THE REGION WILL PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH MVFR/IFR RESTRICTIONS IN STORMS. MON - WED...AT THIS EARLY VANTAGE PT...PRIMARILY VFR ANTICIPATED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM... SHORT TERM...JAB LONG TERM...JAB AVIATION...HEDEN
Hazardous weather outlook, Aug 3, 2:55 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 255 PM EDT FRI AUG 3 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 255 PM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL APPROACH THE AREA ON SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS AND HAVE THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING WINDS. THE COLD FRONT WILL PASS THE AREA BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND SUNDAY NIGHT. JAB
In the hours before
Special weather statement, Aug 3, 4:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 PM EDT FRI AUG 3 2012
NYZ057-032115-
DELAWARE NY-
447 PM EDT FRI AUG 3 2012
...STRONG SLOW MOVING THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE
COUNTY...
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR BOVINA CENTER...AND MOVING EAST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEW KINGSTON AND HALCOTTSVILLE AT 515 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4221 7453 4218 7448 4214 7449 4214 7453
4211 7456 4209 7462 4216 7486 4234 7481
4232 7445The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:14 PM EDT | Special Weather Statement | BGM | Delaware | 46 min |
| Aug 3, 5:40 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.